... amitriptyline, gabapentin, topomax and currently protriptyline. The amintriptyline and protriptyline both have calmed the cough some what, but I'm still coughing. Any other suggestions
16 Nov 2011
After reviewing some literature about neurogenic cough, I found the following:
"Treatment of neurogenic chronic cough is somewhat different than other neuropathic conditions. For isolated cough (no-LPR), I usually start treatment with tramadol 25 mg q.i.d. p.r.n. or amitriptyline 10 mg q.h.s. If LPR is also present or there are other symptoms, then I tend to start with gabapentin 100 mg q.i.d. and then escalate the dose as needed (usually to 300-500 mg q.i.d.) depending on the side-effects and results. Those medications may be used alone or in combination, and the most common combination is gabapentin with a small dose of amitriptyline at bedtime. In my practice, pregabalin and baclofen are second-line choices for special situations."
Since you have tried the amitriptyline and gabapentin, you might want to try the tramadol with the protriptyline, or investigate the pregabalin (Lyrica) in place of the gabapentin and the baclofen which is a muscle relaxant.
Just some suggestions,
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
The cough is a deep cough that won't stop for a while. Of course it keeps me awake and also my husband. I am 67 years old and have changed BP ...
1 answer • 20 Aug 2010
my mother was self cathing for neurogenic bladder for approx. 5 plus years but has not been able to for several months.her urologist states as long ...
0 answers • 20 Feb 2012
I have been diagnosed with major clinical depression with drug resistance. I have tried SSRI's, ECT& now the older drugs both alone and ...
2 answers • 2 Jul 2012
My cough sounds really bad, and it often causes my throat to feel a bit sore after coughing so much. I also become somewhat short of breath while ...
2 answers • 5 Jun 2013
I was using protriptyline but but label now says protriptyline HCL.
1 answer • 26 Sep 2013